Delaware, 2017

Winter Weather in Delaware, February 9, 2017

February 9, 2017 · NWS PHI · 1 event in 1 county or zone

A cold frontal boundary moved through the region leading to a sharp downfall of temperatures from the 70's to near freezing in 24 hours. Light snow accumulations were noted in New Castle county along with some wind gusts across the state on the backside of the low.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold frontal boundary moved through the region leading to a sharp downfall of temperatures from the 70's to near freezing in 24 hours. Light snow accumulations were noted in New Castle county along with some wind gusts across the state on the backside of the low.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 9:06 AM EST, 54 minutes earlier.

Area forecast discussion, Feb 9, 9:06 AM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
906 AM EST Thu Feb 9 2017

.SYNOPSIS...
Low pressure located off the New Jersey coast this morning will
continue to rapidly intensify. It is expected to pass over the
waters off Cape Cod this afternoon. High pressure builds in
Friday, then a weak warm front approaches Friday night before
lifting northward Saturday. Low pressure then tracks to our
northwest Sunday with another warm front moving through,
followed by a cold front Sunday night. Another low pressure
system and cold front may arrive Tuesday night and Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure was located well off the New Jersey coast around
9:00 AM. The system will continue to intensify rapidly as it
moves northeastward and out to sea.

We will not make any change to the headlines at this point but
we may start to make some adjustments in the 10 o'clock hour.

It appears as though the precipitation has gone over to snow in
all of our forecast area except perhaps for a few spots along
the southern New Jersey shore and the Delaware Beaches. Cold air
will continue to push southward and any lingering rain and
sleet in those areas should change to snow by 10:00 AM.

The potential for lightning has shifted to our northeast and
east.

The steady accumulating snow should come to an end in the
Poconos, Berks County, the Lehigh Valley, Chester County and
upper Montgomery County in Pennsylvania by about 10:30 AM. The
same is true for much of northeastern Maryland and Delaware.

The snow is forecast to end gradually from west to east across
the remainder of southeastern Pennsylvania and New Jersey
between 10:30 AM and 1:30 PM.

The north to northwest wind will continue to strengthen as the
storm system deepens.

Temperatures were generally in the 20s in eastern Pennsylvania
and northern and central New Jersey at 9:00 AM. Readings were
mostly in the 30s in northeastern Maryland, Delaware and
southern New Jersey. Temperatures will continue to fall slowly
through the day.

It looks like our highest snowfall amount through 9:00 AM is
7.8 inches in Wantage (Sussex County, New Jersey). Please refer
to our Public Information Statements for a summary of snowfall
reports.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Much colder with snow refreezing. wind chill to nearly minus 10
in the Poconos. Gusty winds still but not as strong. Isolated
snow showers possible per modeling over the Delmarva.

Fcst basis 00z/9 GFS/NAM MOS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Synoptic Setup...A sharp upper-level trough will shift to our
east early Friday, then the flow turns more zonal as a trough in
the West starts to build a weak ridge towards the Great Lakes
Saturday. A split flow may then evolve later in the weekend and
early next week as a trough amplifies across eastern Canada and
into the Northeast, with a southern system cutting off across
northern Mexico to Texas. The pattern should favor a few systems
moving through our area, with a warm front Friday night into
Saturday followed by a stronger system Saturday night and
Sunday. Another system may then arrive toward mid week, however
the evolution with this one is less certain given possible phase
/non-phase scenarios. We used a model/continuity blend for
Friday through Saturday night, then blended in the 00z WPC
Guidance. Some adjustments were then made after additional
collaboration with our surrounding offices.

For Friday...A westerly wind will ease up as high pressure
arrives from the west. It will be a cold day, however a
developing warm front though to our west will usher in warm air
advection aloft with some increase in the clouds mainly later in
the day. The increasing warm air advection and northeastward
shift of the warm front will allow for isentropic lift. This may
result in a band of mainly light snow across the far northern
areas later at night and into early Saturday morning.

For Saturday and Sunday...A weak piece of energy sliding across
the Great Lakes Saturday should result in weak low pressure.
This will pull a weak warm front northward across our area with
the best lift and moisture tending to be focused to our north.
This feature along with its weak cold front may start to
dissipate late Saturday into Sunday as additional energy drops
down across the Midwest. This feature looks to be stronger as
the upper-level trough amplifies. As a result, some
precipitation is possible during Sunday however temperatures
should be moderating some and therefore. Some guidance however
has trended colder in the low levels with high pressure stronger
to our north. This may result in some freezing rain in the
Poconos and northwestern New Jersey for a time Sunday.

For Monday and Tuesday...While a split flow may be present with
energy closing off over northern Mexico to Texas, the northern
stream looks to dominate our weather. This results in a trough
amplifying across the Northeast Monday then shifting off the New
England coast Tuesday. This results in northwesterly flow
increasing for a time Monday before relaxing some Tuesday. This
time frame looks to generally be dry.

For Wednesday...A split flow pattern may allow for a phasing of
northern and southern stream energy. This is due to an earlier
closed low that ejects eastward from Texas and may phase into an
amplifying upper-level trough in the East. The trough generally
looks progressive which would favor a quicker storm motion and
possibly less phasing. Plenty of time to iron out the more
specifics and therefore stayed closed to continuity/WPC.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through 17z...IFR conditions in snow with improvement to MVFR
from west to east during the period as the precipitation ends.
n wind with gusts under 25 kts early becoming northwest with
gusts perking up to 30-35 kt by 17z as dryer air accelerates
sewd.

Snow will continue to accumulate on runways and taxiways.
Amounts should be around 4 to 6 inches RDG 6 to 10 inches KABE
and KTTN. Totals are forecast to be about 2 to 4 inches around
KILG, KPHL and 3 to 5 inches KPNE with perhaps 2 inches at KMIV
and KACY.

This Afternoon...becoming VFR sct clouds aoa 3500 feet
northwest wind gusts 33 to 43kt...highest vcnty KACY.

Tonight...Generally VFR conditions with northwest winds slowly
diminishing -- however, gusts 20-30 kts are likely through the
evening hours.Isolated snow showers possible at KACY and KILG
which may briefly lower restrictions.

Due to a communications issue, the observation for KACY is not
being transmitted. Thus, AMD NOT SKED was appended to the ACY
TAF, though we will do our best to keep up with changing
conditions at ACY by dialing in to the site.

Outlook...
Friday and Saturday...VFR overall with increasing clouds later
Friday into Saturday. Some light snow is possible later Friday
night and early Saturday mainly near and mainly north of ABE to
TTN. Westerly winds 10-15 knots, diminishing into Friday night
and becoming variable.

Sunday...Sub-VFR conditions possible with a chance for some
rain.

Monday...VFR overall. West to northwest winds increase to near
15 knots with gusts up to 25 knots possible.

&&

.MARINE...
Gale warning upper De Bay and east of Sandy Hook continues
otherwise we raised a Storm warning that may be difficult to
verify due to very very limited overwater sensors.

Northeast wind early this morning with gusts 25 to 33 kt
becoming northwest gusts 42 to 52 kt midday into this evening
then diminishing later on.

Wave heights on our ocean waters are anticipated to build to 7
to 11 feet today then slowly subside tonight.

Outlook...
Friday...West-northwest winds will gradually diminish
especially later in the day and at night, however gusts to 25-30
knots are expected for a time.

Saturday through Monday...A southwesterly wind surge to 25
knots may occur Saturday for a time, then conditions should
diminish Sunday. Small Craft Advisory conditions may then
develop Sunday night and Monday.

&&

.TIDES/COASTAL FLOODING...
Coastal flood advisory for much of the NJ and DE coasts this
morning. Widespread minor flooding is occurring.

&&

.CLIMATE...
A winter storm will impact the area today with significant snow
for many places. For reference, here are the daily snowfall
records for February 9th. Allentown is the only location that
appears capable of exceeding the daily record.

Philadelphia....6.5 inches in 2010
Allentown.......5.0 inches in 1936
Wilmington......6.0 inches in 1936
Atlantic City...4.1 inches in 1987

&&

.EQUIPMENT...
Due to a communications issue, the Atlantic City Airport
observation is not being sent out. However, the sensors are
still operating and we were able to dial into the site.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning until 4 PM EST this afternoon for PAZ054-
     055-060>062-101>106.
     Wind Advisory from noon today to 6 PM EST this evening for
     PAZ070-071.
     Winter Storm Warning until 1 PM EST this afternoon for PAZ070-
     071.
NJ...Winter Storm Warning until 4 PM EST this afternoon for NJZ001-
     007>010-012>015-020-026.
     Winter Weather Advisory until noon EST today for NJZ021>025.
     Wind Advisory from noon today to 6 PM EST this evening for
     NJZ016>019-021>025-027.
     Coastal Flood Advisory until noon EST today for NJZ020>027.
     Winter Storm Warning until 1 PM EST this afternoon for
     NJZ016>019-027.
DE...Winter Weather Advisory until noon EST today for DEZ002.
     Wind Advisory from noon today to 6 PM EST this evening for
     DEZ001-002.
     Coastal Flood Advisory until noon EST today for DEZ002>004.
     Wind Advisory until 6 PM EST this evening for DEZ003-004.
     Winter Storm Warning until 1 PM EST this afternoon for DEZ001.
MD...Winter Weather Advisory until noon EST today for MDZ012-015.
     Wind Advisory from noon today to 6 PM EST this evening for
     MDZ008-012-015.
     Wind Advisory until 6 PM EST this evening for MDZ019-020.
     Winter Storm Warning until 1 PM EST this afternoon for MDZ008.
MARINE...Storm Warning until 10 PM EST this evening for ANZ431-451>455.
     Gale Warning until 6 AM EST Friday for ANZ430-450.

&&

Synopsis...Gorse
Near Term...Iovino
Short Term...Drag
Long Term...Gorse
Aviation...Drag/Gorse
Marine...Drag/Gorse
Tides/Coastal Flooding...Staff
Climate...Staff
Equipment...Staff
Hazardous weather outlook, Feb 9, 4:44 AM EST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
444 AM EST Thu Feb 9 2017

NJZ007>010-012>015-PAZ060>062-101-103>106-100945-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Berks-Lehigh-Northampton-Western Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
444 AM EST Thu Feb 9 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central New Jersey...northern
New Jersey...northwest New Jersey...east central Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NJZ019-100945-
Northwestern Burlington-
444 AM EST Thu Feb 9 2017

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NJZ020-026-100945-
Ocean-Coastal Ocean-
444 AM EST Thu Feb 9 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NJZ027-100945-
Southeastern Burlington-
444 AM EST Thu Feb 9 2017

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

PAZ102-100945-
Eastern Chester-
444 AM EST Thu Feb 9 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NJZ016>018-PAZ070-071-100945-
Salem-Gloucester-Camden-Delaware-Philadelphia-
444 AM EST Thu Feb 9 2017

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southern New Jersey and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NJZ021>025-100945-
Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-
Coastal Atlantic-
444 AM EST Thu Feb 9 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO NOON
EST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Coastal Flood Advisory.
   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ431-451>455-100945-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
444 AM EST Thu Feb 9 2017

...STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ430-450-100945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
444 AM EST Thu Feb 9 2017

...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NJZ001-PAZ054-055-100945-
Sussex-Carbon-Monroe-
444 AM EST Thu Feb 9 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Freezing rain is possible Sunday morning which may create some slick
spots.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MDZ012-015-100945-
Kent MD-Queen Annes-
444 AM EST Thu Feb 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO NOON
EST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MDZ019-020-100945-
Talbot-Caroline-
444 AM EST Thu Feb 9 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

DEZ003-004-100945-
Inland Sussex-Delaware Beaches-
444 AM EST Thu Feb 9 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

DEZ002-100945-
Kent-
444 AM EST Thu Feb 9 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO NOON
EST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Coastal Flood Advisory.
   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

DEZ001-MDZ008-100945-
New Castle-Cecil-
444 AM EST Thu Feb 9 2017

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for northern Delaware and
northeast Maryland.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Feb 9, 8:40 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 AM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     SNOW             TOBYHANNA               41.18N  75.42W
02/09/2017  M6.0 INCH        MONROE             PA   PENNDOT

&&

EVENT NUMBER PHI1700225

FRANCK
Local storm report, Feb 9, 8:41 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 AM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     SNOW             STROUDSBURG             40.98N  75.20W
02/09/2017  M5.0 INCH        MONROE             PA   PENNDOT

&&

EVENT NUMBER PHI1700226

FRANCK
Local storm report, Feb 9, 8:58 AM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 AM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     SNOW             1 W AMBLER              40.15N  75.24W
02/09/2017  M3.0 INCH        MONTGOMERY         PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1700227

FRANCK
Local storm report, Feb 9, 9:18 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 AM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     SNOW             MARCELLA                40.99N  74.47W
02/09/2017  M7.0 INCH        MORRIS             NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1700228

STAFF
Local storm report, Feb 9, 9:32 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 AM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             CHADDS FORD             39.87N  75.59W
02/09/2017  M3.5 INCH        DELAWARE           PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1700229

FRANCK
Local storm report, Feb 9, 9:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 AM EST THU FEB 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     SNOW             VERNON                  41.20N  74.48W
02/09/2017  M10.0 INCH       SUSSEX             NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1700230

GAINES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
February 9, 10:00 AM EST
Where
New Castle forecast zone
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

A cold frontal boundary moved through the region leading to a sharp downfall of temperatures from the 70's to near freezing in 24 hours. Light snow accumulations were noted in New Castle county along with some wind gusts across the state on the backside of the low. Snowfall amounts generally ranged from a half an inch to nearly 2.0 inches, with the highest amount in Hockessin, where a DEOS sensor recorded 1.8 inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2017Every state in 2017This day in weather historyWarnings in Delaware, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 670262.